Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AznStig

Is my dermie prescribing me too much accutane?

I'm 5'10 and 155lbs. I'm also Asian, so my skin is very sensitive.

I've been on accutane for 1.5 months. I was on 40mg (Amnesteem) a day the first month, and now 2x30mg (Claravis) a day.

Okay, the first month was okay, typical drying and chapped lips. Packing on the chapstick! But the 2nd month is total different. My face is even MORE dry, my lips are becoming super chapped, and I'm getting this really odd dry itchy rash down (bumpy) entire both of my arms. Its sorta of in clumps too. I have also various small rashes over my body but nothing too serious. It does seem like its going away.

My acne is pretty much gone, but I have slight red marks on my face that wasn't there before.

So what gives? Is just another side effect?

What moisturizer do you guys recommend?

Share this post


Link to post
Share on other sites

sounds normal to me..... and your derm will be keeping an eye on you (inside as well) to make sure you are okay.

If the side effects are too much to handle, you might want to ask your derm to put you back down to 40mg, but it's up to you and the derm.

The bumps on your arms sound like what many people say they get (I got it on my back). It should go away in a week or so. Itchy skin is also a common side effect. For that you can try aloe from a plant, or pure aloe gel.

There's soooooooooo many moisturizers.... there should be a thread with about 30 pages of people who recommend different ones. Most say cetaphil.

Share this post


Link to post
Share on other sites

I'm 5'10 and 155lbs. I'm also Asian, so my skin is very sensitive.

I've been on accutane for 1.5 months. I was on 40mg (Amnesteem) a day the first month, and now 2x30mg (Claravis) a day.

Okay, the first month was okay, typical drying and chapped lips. Packing on the chapstick! But the 2nd month is total different. My face is even MORE dry, my lips are becoming super chapped, and I'm getting this really odd dry itchy rash down (bumpy) entire both of my arms. Its sorta of in clumps too. I have also various small rashes over my body but nothing too serious. It does seem like its going away.

My acne is pretty much gone, but I have slight red marks on my face that wasn't there before.

So what gives? Is just another side effect?

What moisturizer do you guys recommend?

You should talk to your doctor about this, but here's my opinion.

Latest information indicates that the benefit is related to total cumulative dose, not necessarily daily dose. In other words, lower dose for longer is as good as higher dose for shorter time.

Side effects, as you've found out, are directly related to dosage. therefore, if they're bothering you, you can lower the dosage, but take it for a longer time without compromising the long term benefit. The side effects you're describing are very common and I think they'd be moderated by a lower daily dose.

Talk to your doctor about this. There are citations on this cumulative dosage online if you want to come armed with "evidence". I've posted some links here, you can probably find them on your own. Look for legitimate medical sites, not amateur hear-say.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×